| Model Number |
LH130J |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
09/19/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
Event or Problem Description
The user facility reported to terumo cardiovascular that during out of box, a duckbill valve was defective.This was identified during inspection at the factory.No patient involvement.
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on october 19, 2018.(b)(4).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.(b)(4).The returned sample was visually inspected for any issues that would be indicative of functional issues with the duckbill.There were no visual anomalies observed on the complaint sample.The outlet end of the ops was left open while submerged under water.The line was pressurized until bubbles could be seen from the outlet of the ops, which occurred at 6 mmhg.This tested the flow of the duck bill, and the specification has a maximum of 99mmhg; the test passed.The duckbill was also functioning as intended with not allowing back flow; positive pressure was released through the positive umbrella at roughly 305 mmhg.Based on the complaint description, the suction or flow through the ops valve was not sufficient.This is believed to be an issue with the forward flow through the duckbill valve.The reported issue was not able to be replicated; therefore, the complaint was not confirmed.All ops valves undergo 100% leak test and visual inspection.There is a known issue currently ongoing with the duckbill valve within the ops valve that prevents the duckbill from opening within the product specification range.It is possible that the duckbill valve did not open during inspection, as reported; however, if a high enough pressure had been reached after that initial attempt, the seal in the slit of the duckbill may have been broken, allowing the device to pass all leak tests during the evaluation of the returned sample.This was not able to be confirmed.The cause of the issue with the duckbill is due to a process change at the supplier, specifically during the washing/cleaning step.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.